Vol. 33, No. 3, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Some matrix factorization theorems. I

Robert Charles Thompson

Vol. 33 (1970), No. 3, 763–810
Abstract

The object of this paper is to make an exhaustive study of the matrix equation

C = ABA −1B −1
(1)

when A,B, and C are normal matrices. We shall specialize these matrices in various ways by requiring that C,A, or B lie in one or more of the well-known subclasses of the class of normal matrices (Hermitian, unitary, real skew symmetric, etc.). We shall also demand from time to time that C commute with A, or B, or both.

Mathematical Subject Classification
Primary: 15.30
Milestones
Received: 9 December 1966
Revised: 11 November 1969
Published: 1 June 1970
Authors
Robert Charles Thompson